Upper airway compromise in acute chlorpromazine ingestion

Sue A. Russell, Halim M. Hennes, Kathleen J. Herson, Ernest S. Stremski

Research output: Contribution to journalArticle

22 Citations (Scopus)

Abstract

A 16-year-old boy developed symptoms of acute upper airway compromise after chlorpromazine ingestion. The patient took six 100-mg Thorazine tablets 'to help him sleep.' Laryngeal-pharyngeal dystonia is a life-threatening form of dystonic reaction that is dose-dependent. In children, acute upper airway compromise should raise the suspicion of exposure to phenothiazines.

Original languageEnglish (US)
Pages (from-to)467-468
Number of pages2
JournalAmerican Journal of Emergency Medicine
Volume14
Issue number5
DOIs
StatePublished - 1996

Fingerprint

Chlorpromazine
Eating
Phenothiazines
Dystonia
Tablets
Sleep

Keywords

  • Airway compromise
  • chlorpromazine ingestion

ASJC Scopus subject areas

  • Emergency Medicine

Cite this

Upper airway compromise in acute chlorpromazine ingestion. / Russell, Sue A.; Hennes, Halim M.; Herson, Kathleen J.; Stremski, Ernest S.

In: American Journal of Emergency Medicine, Vol. 14, No. 5, 1996, p. 467-468.

Research output: Contribution to journalArticle

Russell, Sue A. ; Hennes, Halim M. ; Herson, Kathleen J. ; Stremski, Ernest S. / Upper airway compromise in acute chlorpromazine ingestion. In: American Journal of Emergency Medicine. 1996 ; Vol. 14, No. 5. pp. 467-468.
@article{aa8c758f92fd40d693c15c1e6b95df40,
title = "Upper airway compromise in acute chlorpromazine ingestion",
abstract = "A 16-year-old boy developed symptoms of acute upper airway compromise after chlorpromazine ingestion. The patient took six 100-mg Thorazine tablets 'to help him sleep.' Laryngeal-pharyngeal dystonia is a life-threatening form of dystonic reaction that is dose-dependent. In children, acute upper airway compromise should raise the suspicion of exposure to phenothiazines.",
keywords = "Airway compromise, chlorpromazine ingestion",
author = "Russell, {Sue A.} and Hennes, {Halim M.} and Herson, {Kathleen J.} and Stremski, {Ernest S.}",
year = "1996",
doi = "10.1016/S0735-6757(96)90154-0",
language = "English (US)",
volume = "14",
pages = "467--468",
journal = "American Journal of Emergency Medicine",
issn = "0735-6757",
publisher = "W.B. Saunders Ltd",
number = "5",

}

TY - JOUR

T1 - Upper airway compromise in acute chlorpromazine ingestion

AU - Russell, Sue A.

AU - Hennes, Halim M.

AU - Herson, Kathleen J.

AU - Stremski, Ernest S.

PY - 1996

Y1 - 1996

N2 - A 16-year-old boy developed symptoms of acute upper airway compromise after chlorpromazine ingestion. The patient took six 100-mg Thorazine tablets 'to help him sleep.' Laryngeal-pharyngeal dystonia is a life-threatening form of dystonic reaction that is dose-dependent. In children, acute upper airway compromise should raise the suspicion of exposure to phenothiazines.

AB - A 16-year-old boy developed symptoms of acute upper airway compromise after chlorpromazine ingestion. The patient took six 100-mg Thorazine tablets 'to help him sleep.' Laryngeal-pharyngeal dystonia is a life-threatening form of dystonic reaction that is dose-dependent. In children, acute upper airway compromise should raise the suspicion of exposure to phenothiazines.

KW - Airway compromise

KW - chlorpromazine ingestion

UR - http://www.scopus.com/inward/record.url?scp=0029765464&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0029765464&partnerID=8YFLogxK

U2 - 10.1016/S0735-6757(96)90154-0

DO - 10.1016/S0735-6757(96)90154-0

M3 - Article

VL - 14

SP - 467

EP - 468

JO - American Journal of Emergency Medicine

JF - American Journal of Emergency Medicine

SN - 0735-6757

IS - 5

ER -